Hail, Morgan
- When
- May 26, 11:45 AM CST
- Where
- Morgan County, 8 mi W of Gravois Mills
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.317, -92.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 3:04 AM CST, 8 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CDT WED MAY 26 2004 .DISCUSSION ELEVATED CONVECTION SKIRTING THE NORTHERN CWA THIS MORNING ALONG CONVERGENCE MAX SOMEWHERE IN THE 850 TO 700 MB LAYER ACCORDING TO VWP AND PROFILERS. THIS ACTIVITY ALSO APPEARS TO BE ON SOUTHERN EDGE OF WEAK CAP SHOWN IN 00Z SGF SOUNDING NEAR 700 MB. CONVECTION SHOULD GRADUALLY FILL IN OVER MUCH OF THE CWA BEFORE NOON AS 400 MB TO 200 MB DIVERGENCE INCREASES DRAMATICALLY WITH APPROACH OF FAVORABLE RIGHT ENTRANCE REGION OF 300 MB JET STREAK. IR IMAGERY SHOWS EVIDENCE OF LIFT OVER WRN KANSAS WITH THIS FEATURE, AND AS 600 MB TO 850 MB LAYER COOLS AND MOISTENS, LAPSE RATES DECREASE AND RISK FOR SEVERE STORMS APPEARS TO DIMINISH TODAY. THINK A FEW EMBEDDED THUNDERSTORMS STILL LIKELY WITH MODEST ELEVATED CAPES OF A FEW HUNDRED J/KG AND DEEP UVV ASSOCIATED WITH JET DYNAMICS. THINK THAT THREAT FOR WIDESPREAD FLOODING OVER CENTRAL MO IS MINIMAL GIVEN THAT FOCUS FOR MOST RAIN TODAY SHOULD BE OVER SOUTHERN MO WITH AMOUNTS GENERALLY LESS THAN ONE INCH EXPECTED SO WILL DROP FLASH FLOOD WATCH. PRECIP SHOULD LAST INTO THE EVENING ACROSS THE SERN CWA AS JET STREAK MOVES OUT. THURSDAY FORECAST DIFFICULT, AS ETA FORECAST SOUNDINGS SHOW LARGE MLCAPE OF 3500 TO 4000 J/KG DURING THE AFTERNOON, BUT CIN OF 75 TO 100 J/KG WILL LIKELY INITIALLY LIMIT CONVECTION. SLOW MOVING COLD FRONT IS PROGGED TO BE DRAPED ACROSS IN AREA, SO FEEL THAT THIS COULD BE ENOUGH TO BREAK THE CAP BY LATE AFTERNOON. BETTER CHANCES FOR WIDESPREAD CONVECTION COME IN THURSDAY NIGHT INTO FRIDAY WITH APPROACH OF WELL DEFINED SHORTWAVE. PRECIP SHOULD LAST INTO THE DAY FRIDAY WITH WAVE CENTERED NEAR UNO BY 00Z SATURDAY. STRONG LONGWAVE TROUGH APPROACHES SATURDAY AND WAA CONVECTION POSSIBLE. AS THIS TROUGH MOVES EASTWARD INTO WESTERN KANSAS BY 00Z MONDAY, BOTH GFS AND ECMWF SHOW POSSIBILITY FOR SIGNIFICANT SEVERE WEATHER EVENT LATE SUNDAY OVER OUR CWA. BROWNING && .AVIATION... LOW LEVEL EASTERLY FLOW CONTINUES WITH EFFECTIVE SURFACE FRONT NOW QUASI-STATIONARY ACROSS NORTHERN ARKANSAS. POOLING LOW LEVEL MOISTURE WILL LIKELY MAINTAIN IFR TO LOW END MVFR CIGS/VIS CEILING THROUGH MUCH OF THE DAY. JUST ABOVE THE SURFACE...WINDS QUICKLY VEER INTO THE WEST...HOWEVER RELATIVELY LOW SPEED SHEAR DOES NOT WARRANT LOW LEVEL WIND SHEAR AT THE PRESENT TIME. WILL LIKELY DOWN PLAY PRECIPITATION CHANCES IN THE SHORT TERM IN NEXT TAF ISSUANCES GIVEN MID LEVEL DRY LAYER WHICH CONTINUES TO SUPPRESS CONVECTION...HOWEVER SHARPENING FRONTAL INVERSION AND RADIATIONAL COOLING ABOVE MAY LEAD TO SOME PATCHY DENSE FOG AND DRIZZLE OVER THE NEXT SEVERAL HOURS. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 AM CDT WED MAY 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1022 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF NICKELS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH MUCH OF TODAY. DISCUSSION: A STALLED OUT FRONTAL BOUNDARY WILL REMAIN EXTENDED ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH MUCH OF TODAY. STRONG LOW LEVEL WINDS ALONG WITH A SATURATED ATMOSPHERE WILL INDUCE SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND NORTH OF THE SURFACE FRONT. SUFFICIENT INSTABILITY WILL BE PRESENT FOR THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS MAY INCREASE IN INTENSITY LATER THIS AFTERNOON AS AN UPPER LEVEL SPEED MAX ASSUMES A POSITION OVER THE MISSISSIPPI RIVER VALLEY...WHICH WILL BE CONDUCIVE FOR INCREASED LIFT ACROSS THE MISSOURI OZARKS. IF CLOUD COVER ERODES OVER SOUTHERN MISSOURI BY THIS AFTERNOON...THEN THUNDERSTORMS MAY FORM SOUTH OF THE STATIONARY BOUNDARY...OVER AREAS OF EXTREME SOUTHERN MISSOURI. STAY TUNED TO FURTHER DISCUSSIONS AND FORECASTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM AND VERY UNSTABLE AIRMASS WILL SURGE NORTHWARD INTO THE REGION AGAIN ON THURSDAY, AND AS A SLOW MOVING COLD FRONT APPROACHES LATE THURSDAY NIGHT AND FRIDAY, STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL SWEEP INTO THE REGION ON SUNDAY, BRINGING YET ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0839 AM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 AM HAIL ST ELIZABETH 38.27N 92.27W
05/26/2004 0.75 INCH MILLER MO PUBLIC
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 AM HAIL ST ELIZABETH 38.27N 92.27W
05/26/2004 0.75 INCH MILLER MO PUBLIC
ALThe Pleasant Hill radar (KEAX), 125 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398153.